FDA has warned that the drug class dipeptidyl peptidase-4 (DPP-4) inhibitors may cause joint pain that can be severe and disabling. In a statement, the FDA said said it had issued a "warning and precaution" to all labels in this drug class.
FDA has warned that the drug class dipeptidyl peptidase-4 (DPP-4) inhibitors may cause joint pain that can be severe and disabling. In a statement, the FDA said said it had issued a “warning and precaution” to all labels in this drug class.
The agency stated that patients should not stop taking their DPP-4 inhibitor medications, but should report any joint pain to their physician if it is severe and persistent. Healthcare professionals should consider these medications as a possible cause of severe joint pain and discontinue if appropriate.
DPP-4 inhibitors are prescribed to lower blood sugar levels in adults with type 2 diabetes. This drug class is available as a standalone therapy or as a combination therapy. Approved medications in this class are sitagliptin (Januvia), sitagliptin and metformin (Janumet), sitagliptin and metformin extended release (Janet XR), saxagliptin (Onglyza), saxagliptin and metformin extended release (Kombigllyze XR), linagliptin (Tradjenta), linagliptin and empagliflozin (Glyxambi), linagliptin and metformin (Jentadueto), alogliptin (Nesina), alogliptin and metformin (Kazano), and alogliptin and pioglitazone (Oseni).